MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 GLOBAL UNITE BODY SZ 10 -5; SHOULDER INSTRUMENT/TRIAL

DEPUY IRELAND - 9616671 GLOBAL UNITE BODY SZ 10 -5; SHOULDER INSTRUMENT/TRIAL
Catalog Number 110030100
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Account name: (b)(6).The reported device was going to use for artificial shoulder head insertion surgery on (b)(6) 2017.It was reported that the surgeon could not connect humeral stem (10mm standard) and body component (the reported device) during the surgery because the shaft of the screw part to be connected with the stem of the body of the equipment was installed upside down when the surgeon opened the package.(please see photo 1).The surgery was completed by using the device which the surgeon reassembled the screw shaft in correct orientation by using female hex driver (please see photo 2 and 3).The photos show the reproduced situation of the defect by using sales sample.It was brand new and the first use when the issue occurred.There was 5 min.Surgical delay and no harm to the patient.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: no device associated with this report was received for inspection.Examination of the provided photographs and review of the manufacturing records confirmed the reported event.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: dhr review product code: (b)(4), work order (b)(4) was manufactured on (b)(4) 2017.(b)(4) parts were manufactured per specification and all raw materials met specification.(b)(4) parts were scrapped at for part marking, this scrap has no correlation with the failure mode.There were no ncs or deviations associated with this lot.Due to no similar failures found in the dhr review, the root cause of the complaint cannot be determined.Should further information come available that impacts the findings in this investigation it will be reopened.Root cause category: undetermined: insufficient information.Root cause determination: as the complaint has not been verified, it is not possible to establish a root cause.Corrective action/ follow-up: as the complaint has been deemed non-verifiable, it is not possible to establish corrective action.Complaint confirmed?: non-verifiable corrective action type: c/a not taken if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
GLOBAL UNITE BODY SZ 10 -5
Common Device Name
SHOULDER INSTRUMENT/TRIAL
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
MDR Report Key7096966
Report Number1818910-2017-50988
Device Sequence Number917154
Product Code HSD
UDI-Device Identifier10603295004387
UDI-Public10603295004387
Combination Product (Y/N)N
PMA/510(K) Number
K101996
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number110030100
Device Lot Number8556910
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/09/2017
Supplement Date Received by Manufacturer08/20/2018
Initial Report FDA Received Date12/07/2017
Supplement Report FDA Received Date09/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1